Psycho-Babble Medication Thread 797149

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

Delusional of death?

Posted by fires on November 26, 2007, at 13:23:52

I've been on Parnate and Lamictal for bipolar hypomania. I have other medical problems, but they don't explain: extreme fatigue at times, shortness of breath, upper leg pain, memory problems getting worse, falling asleep during the day (sleep disorder does support that), problems with balance at times, and more. My brain CT scan was negative, as were many other scans for tumors, etc.. I see a pulmonary specialist soon for results of my lung CT. If it's negative, I don't know what to do.


My primary care hasn't said I'm hypochondriacal, but it is implied because he doesn't seem to take me too seriously. My neuro has referred me to various specialists who have not found anything.

I literally feel like I'm slowly dieing. My psychiatrist believes that my psych meds are working because I feel OK for parts of days, then worse for an hour or 2 or 3, etc..

Do delusions start this way? Can they occur even if my meds due seem to be helping quite a bit?

At the rate that I'm deteriorating, I feel like I won't last more than about 6 months.

Does anyone know a site that addresses delusions of death? I just don't understand all this and I'm losing my strength to continue the "good fight."

 

Re: Delusional of death? fires

Posted by Phillipa on November 26, 2007, at 16:26:39

In reply to Delusional of death?, posted by fires on November 26, 2007, at 13:23:52

Fires so sorry kind of know the feeling. In my case they keep finding things wrong making depression worse. Is there another doc to test you? No I know of no other sites. Dx and meds? Could one of the meds you're taking cause this? Phillipa

 

Re: Delusional of death?/Fires

Posted by stargazer2 on November 26, 2007, at 20:52:04

In reply to Delusional of death?, posted by fires on November 26, 2007, at 13:23:52

When did the symptoms start? Was Parnate and Lamictal always taken together or did you start Parnate or Lamictal first?

The reason I'm asking is that I was on Marplan and lamictal and was having some of the same effects you are having. I also went to a neurologist and had an MRI after falling several times. I was convinced I had M.S. He told me that it was probably one of the two medications and sure enough, when I dropped the dose of Lamictal down, the balance and memory problems went away.

How much Lamictal are you on? My suggestion would be to see if a reduction in the dose of Lamictal reduced the symptoms and if so, you have your answer.

Good luck and hang in there. There is probably a reason for all of your symptoms. My pdoc missed it but the neurologist got it straight.

It sounds like all the doctors you are seeing are missing something.

Stargazer

 

Re: Delusional of death?

Posted by fires on November 26, 2007, at 22:05:23

In reply to Re: Delusional of death? fires, posted by Phillipa on November 26, 2007, at 16:26:39

> Fires so sorry kind of know the feeling. In my case they keep finding things wrong making depression worse. Is there another doc to test you? No I know of no other sites. Dx and meds? Could one of the meds you're taking cause this? Phillipa

Can they treat your conditions that are making your depression worse?

I'm wondering if it could be an interaction between the many meds I take. I take so many that the interaction may not even be known.


 

Re: Delusional of death?/Fires stargazer2

Posted by fires on November 26, 2007, at 22:47:46

In reply to Re: Delusional of death?/Fires, posted by stargazer2 on November 26, 2007, at 20:52:04

> When did the symptoms start? Was Parnate and Lamictal always taken together or did you start Parnate or Lamictal first?
>
> The reason I'm asking is that I was on Marplan and lamictal and was having some of the same effects you are having. I also went to a neurologist and had an MRI after falling several times. I was convinced I had M.S. He told me that it was probably one of the two medications and sure enough, when I dropped the dose of Lamictal down, the balance and memory problems went away.
>
> How much Lamictal are you on? My suggestion would be to see if a reduction in the dose of Lamictal reduced the symptoms and if so, you have your answer.
>
> Good luck and hang in there. There is probably a reason for all of your symptoms. My pdoc missed it but the neurologist got it straight.
>
> It sounds like all the doctors you are seeing are missing something.
>
> Stargazer

I was on Parnate, and then added 300 mg of Lamictal. This was done some time ago, so I didn't suspect the Lamictal.

How much did you have to lower your Lamictal?

 

Re: Delusional of death?/Fires

Posted by stargazer2 on November 27, 2007, at 7:55:27

In reply to Re: Delusional of death?/Fires stargazer2, posted by fires on November 26, 2007, at 22:47:46

Fires, I was on Lamictal 100/100 (200 total). I eventually stopped it entirely by slowly reducing it and seeing the side effects fade away. Ask your pdoc if this will help you since others you have spoken to have reduced their dosage with good effects. He should be receptive to this. Just because you have some good results during the day does not mean the meds are working fine. If the side effects prevent you from feeling good thats enough of a reason to reduce or even stop the med if necessary...Good luck, hopefully someone will listen to you and help you adjust your meds.

Stargazer

 

Re: Delusional of death?/Fires stargazer2

Posted by fires on November 27, 2007, at 13:02:46

In reply to Re: Delusional of death?/Fires, posted by stargazer2 on November 27, 2007, at 7:55:27

I had started to reduce it about 6 weeks ago, but my neurologist talked me out of it over concerns about my hypomania returning. He referred me to the pdoc whom suggested to my usual pdoc that I was BP- hypomanic.

Maybe I should try another BP med. I've also considered lowering my Parnate, since Lamictal is supposed to have AD properties.

> Fires, I was on Lamictal 100/100 (200 total). I eventually stopped it entirely by slowly reducing it and seeing the side effects fade away. Ask your pdoc if this will help you since others you have spoken to have reduced their dosage with good effects. He should be receptive to this. Just because you have some good results during the day does not mean the meds are working fine. If the side effects prevent you from feeling good thats enough of a reason to reduce or even stop the med if necessary...Good luck, hopefully someone will listen to you and help you adjust your meds.
>
> Stargazer

 

Re: Delusional of death?

Posted by yxibow on December 2, 2007, at 5:23:09

In reply to Delusional of death?, posted by fires on November 26, 2007, at 13:23:52

The fixation that one is dying and is imminent can also have psychological deep roots in depression. I have had that at times when "unprotected".

 

Re: Delusional of death? yxibow

Posted by Phillipa on December 2, 2007, at 17:24:04

In reply to Re: Delusional of death?, posted by yxibow on December 2, 2007, at 5:23:09

Jay what do you mean by unprotected? And I do agree depression can cause it too. Phillipa

 

Re: Delusional of death? Phillipa

Posted by yxibow on December 3, 2007, at 0:08:21

In reply to Re: Delusional of death? yxibow, posted by Phillipa on December 2, 2007, at 17:24:04

> Jay what do you mean by unprotected? And I do agree depression can cause it too. Phillipa

Unprotected by the right combination of medication and therapy -- its a very nebulous and vague statement describing someone with biological tendencies towards mental illness who is coasting along unaware something is going to happen.

 

Re: Delusional of death? fires

Posted by FredPotter on December 3, 2007, at 13:43:53

In reply to Delusional of death?, posted by fires on November 26, 2007, at 13:23:52

Fires I get all those symptoms. Do you take a statin drug? That could account for some symptoms, esp the leg pain. As for falling asleep during the day, this could be caused by obstructive sleep apnoea. I go to see a sleep Dr on Thursday. What drugs do you take? Do you get tinnitus as well? Fred

 

Re: Delusional of death? FredPotter

Posted by fires on December 3, 2007, at 16:55:55

In reply to Re: Delusional of death? fires, posted by FredPotter on December 3, 2007, at 13:43:53

> Fires I get all those symptoms. Do you take a statin drug? That could account for some symptoms, esp the leg pain. As for falling asleep during the day, this could be caused by obstructive sleep apnoea. I go to see a sleep Dr on Thursday. What drugs do you take? Do you get tinnitus as well? Fred

I don't take a statin and have been checked for sleep apnea (I have Periodic Limb Movements Disorder). I do get tinnitus.

I've recently had some blood tests that show my white count to be slightly low to low normal. Since I wrote this post, I found out that my red count may be low, and that my lymph count was low on one test.

The low lymph could indicate a viral infection, which is consistent with causing me to feel/think the way I do. I'm having my memory tested in about a month (it's poor as of late).

Thanks


 

Re: Delusional of death? yxibow

Posted by Phillipa on December 3, 2007, at 19:02:21

In reply to Re: Delusional of death? Phillipa, posted by yxibow on December 3, 2007, at 0:08:21

Jay understand now. Thanks Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.